zbMATH — the first resource for mathematics

Non-continuity of the action of the modular group at Bers’ boundary of Teichmüller space. (English) Zbl 0698.32014
It is shown that canonical homeomorphism between two Bers’ imbeddings of Teichmüller space \(T_ g\), \(g\geq 2\), in general, do not extend to homeomorphism of their compactifications. In particular, for \(g=2\) the action of modular group of \(T_ g\) does not extend continuously to its Bers’ compactification.
Reviewer: A.D.Mednych

32G15 Moduli of Riemann surfaces, Teichmüller theory (complex-analytic aspects in several variables)
30F40 Kleinian groups (aspects of compact Riemann surfaces and uniformization)
32J05 Compactification of analytic spaces
Full Text: DOI EuDML
[1] Abikoff, W.: Degenerating families of Riemann surfaces (Preprint) · Zbl 0347.32010
[2] Bers, L.: The action of the modular group on the complex boundary. In: Kra, I., Maskit, B. (eds.) Riemann Surfaces and Related Topics (Ann. Math. Stud., vol. 97, pp. 33-52). Princeton: Princeton University Press 1981 · Zbl 0476.32026
[3] Bers, L.: On the boundaries of Teichmuller space and on Kleinian groups, I. Ann. Math.91, 570-600 (1970) · Zbl 0197.06001
[4] Duren, P.: Univalent Functions. New York Berlin Heidelberg: Springer 1983 · Zbl 0514.30001
[5] Earle, C., Marden, A.: (Preprint)
[6] Harvey, W.: Chabauty spaces of discrete groups. In: Greenberg, L. (ed.) Groups and Riemann Surfaces. Ann. Math. Stud., vol. 79, pp. 239-246. Princeton: Princeton Univ. Press 1974 · Zbl 0313.32028
[7] Jorgensen, T., Marden, A.: Algebraic and geometric convergence of Kleinian groups. (Preprint)
[8] Lehto, O., Virtanen, K.: Quasiconformal Mappings in the Plane. New York Berlin Heidelberg: Springer 1973 · Zbl 0267.30016
[9] Marden, A.: The geometry of finitely generated Kleinian groups. Ann. Math.99, 384-462 (1974) · Zbl 0282.30014
[10] Marden, A.: Geometrically finite Kleinian groups. In: Harvey, W. (ed.) Discrete groups and automorphic functions. London New York San Francisco: Academic Press 1977, pp. 259-293
[11] Maskit, B.: On Klein’s combination theorem III. Ann. Math. Stud., vol. 66, pp. 297-316. In: Ahlfors, L. (ed.) Advances in the Theory of Riemann Surfaces. Princeton: Princeton University Press 1971
[12] Sullivan, D.: On the ergodic theory at infinity of an arbitrary discrete group of hyperbolic motions. Ann. Math. Stud., vol. 97, pp. 465-496. In: Kra, I., Maskit, B. (eds.) Riemann Surfaces and Related Topics, 1981 · Zbl 0567.58015
[13] Thurston, W.: The geometryand topology of 3-manifolds. Bound Lect. notes. Princeton University
[14] Waldhausen, F.: On irreducible 3-manifolds which are sufficiently large. Ann. Math.87, 56-88 (1968) · Zbl 0157.30603
[15] Waldhausen, F.: Eine Verallgemeinerung des Schleifensatzes. Topology6, 501-504 (1967) · Zbl 0172.48703
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.